Alert archive / California / Snow Advisories in 2007

Snow Advisory 4, NWS Eureka, CA

February 24, 2007

NWS Eureka, CA issued this snow advisory at Feb 24, 2007, 2:56 AM PST. It took effect at Feb 24, 2007, 6:00 PM PST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2007, 2:56 AM PST (10:56 UTC)
In effect from
Feb 24, 2007, 6:00 PM PST
Expired
Feb 25, 2007, 4:00 PM PST
In force
22 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 241056
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
256 AM PST SAT FEB 24 2007

...WINTER STORM TO IMPACT NORTHWEST CALIFORNIA THIS AFTERNOON THROUGH
SUNDAY...

.AN APPROACHING COLD FRONT WILL BRING MODERATE TO HEAVY RAIN...
WITH HIGH ELEVATION SNOWFALL...TO NORTHWEST CALIFORNIA BEGINNING
THIS AFTERNOON. A STRONG UPPER LEVEL JET STREAM WILL IMPACT THE AREA
TONIGHT THROUGH SUNDAY MORNING...ENSURING CONTINUED SHOWERS WITH
SNOW LEVELS HOVERING BETWEEN 2500 AND 3000 FEET ACROSS THE
NORTHWEST CORNER OF THE STATE. ANOTHER STRONG PACIFIC STORM IS
EXPECTED TO IMPACT THE AREA WITH MODERATE TO HEAVY RAIN AND HIGHER
ELEVATION SNOW MONDAY...FOLLOWED BY SHOWERS AND VERY LOW SNOW
LEVELS TUESDAY.

CAZ003-004-250000-
/O.UPG.KEKA.WS.A.0002.070225T0000Z-070226T0000Z/
/O.NEW.KEKA.SN.Y.0004.070224T2000Z-070225T1800Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
256 AM PST SAT FEB 24 2007

...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 10 AM PST SUNDAY ABOVE
   3000 FEET...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 AM PST
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW LEVELS WILL CONTINUE TO HOVER BETWEEN 2500 AND 3000 FEET
THIS AFTERNOON AND NIGHT INTO SUNDAY MORNING. SOME SNOW WILL FALL
AS LOW AS 2000 FEET IN HEAVIER SHOWERS BY SUNDAY MORNING. 6 TO 10
INCHES OF SNOW IS LIKELY ABOVE 3000 FEET TONIGHT AND SUNDAY AS
SHOWERS PUSH ACROSS THE AREA. LOCAL ACCUMULATIONS OF 1 TO 3 INCHES
ARE ALSO POSSIBLE LATE TONIGHT THROUGH SUNDAY MORNING AS LOW AS
2000 FEET AS THE HEAVIEST SHOWERS IMPACT THE AREA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
MKN
4 follow-up statements
000 
WWUS46 KEKA 242302
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
302 PM PST SAT FEB 24 2007

...WINTER STORM TO IMPACT NORTHWEST CALIFORNIA THIS AFTERNOON
THROUGH SUNDAY...

.AN APPROACHING COLD FRONT IS CURRENTLY BRINGING MODERATE TO HEAVY
RAIN...WITH HIGH ELEVATION SNOWFALL...TO NORTHWEST CALIFORNIA.
RAIN AND SNOW WILL CHANGE TO SHOWERS TONIGHT AND SUNDAY...AS SNOW
LEVELS FALL ACROSS THE AREA. A STRONG UPPER LEVEL JET STREAM WILL
IMPACT THE AREA LATE TONIGHT THROUGH SUNDAY MORNING...ENSURING
CONTINUED STRONG SHOWERS ACROSS THE NORTHWEST CORNER OF THE
STATE. 


CAZ003-004-251215-
/O.EXT.KEKA.SN.Y.0004.070225T0200Z-070225T1800Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
302 PM PST SAT FEB 24 2007

...SNOW ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
PST SUNDAY...

SNOW LEVELS WILL LOWER TONIGHT TO AROUND 3000 FEET OVER DEL NORTE
COUNTY...AND AROUND 3500 FEET OVER HUMBOLDT AND TRINITY COUNTIES.
SNOW LEVELS WILL CONTINUE TO FALL ON SUNDAY TO AROUND 2000 FEET
OVER DEL NORTE COUNTY...AND AROUND 2500 FEET OVER HUMBOLDT AND
TRINITY COUNTIES. 

5 TO 10 INCHES OF SNOW IS EXPECTED ABOVE 3000 FEET TONIGHT AND
SUNDAY OVER THE AREA. 1 TO 3 INCHES OF SNOW IS ALSO EXPECTED
ABOVE 2000 FEET BY LATE SUNDAY AFTERNOON. MUCH HEAVIER SNOW WILL
ACCUMULATE OVER THE HIGH COUNTRY ABOVE 4500 FEET TONIGHT AND
SUNDAY.


A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS46 KEKA 250314
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
714 PM PST SAT FEB 24 2007

...WINTER TO AFFECT NORTHWEST CALIFORNIA THROUGH SUNDAY...

.COLD AIR PUSHING INTO THE REGION FROM THE NORTHWEST ASSOCIATED
WITH AN APPROACHING STORM SYSTEM WILL BRING RAIN AND SNOW SHOWERS
TO NORTHWEST CALIFORNIA OVERNIGHT INTO SUNDAY.

CAZ003-004-251400-
/O.CON.KEKA.SN.Y.0004.000000T0000Z-070225T1800Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
714 PM PST SAT FEB 24 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY...

SNOW LEVELS AROUND 2500 FEET WILL PREVAIL OVERNIGHT INTO SUNDAY
OVER TRINITY COUNTY. 2 TO 4 INCHES OF SNOW IS EXPECTED THROUGH
10AM SUNDAY MORNING ABOVE 2500 FEET...WITH UP TO 2 INCHES OF SNOW 
AS LOW AS 2000 FEET.

OVER DEL NORTE COUNTY SNOW LEVELS WILL DROP TO 2000 FEET TONIGHT
INTO SUNDAY. SNOW ACCUMULATIONS UP TO 4 INCHES ARE EXPECTED
THROUGH SUNDAY MORNING...BUT LOCALLY HIGHER AMOUNTS WILL BE
POSSIBLE ABOVE 2000 FEET NEAR AND ALONG THE HIGHWAY 199 CORRIDOR.

OVER INTERIOR HUMBOLDT COUNTY...SNOW LEVELS AROUND 3500 FEET WILL
DROP TO AROUND 3000 FEET OVERNIGHT INTO SUNDAY. SNOW FALL 
ACCUMULATIONS OF 4 TO 7 INCHES ABOVE 3000 FEET CAN EXPECTED
THROUGH 10AM SUNDAY. BRIEF SLUSHY ACCUMULATIONS OF AN INCH WILL
OCCUR AS LOW AS 2500 FEET IN HEAVIER SHOWERS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

COLBY
000 
WWUS46 KEKA 251251
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
451 AM PST SUN FEB 25 2007

...WINTER TO AFFECT NORTHWEST CALIFORNIA THROUGH SUNDAY...

.COLD  AIR PUSHING INTO THE REGION FROM THE NORTHWEST ASSOCIATED
WITH AN APPROACHING STORM SYSTEM WILL BRING RAIN AND SNOW SHOWERS
TO NORTHWEST CALIFORNIA OVERNIGHT INTO SUNDAY. ANOTHER SYSTEM IN
THE SERIES WILL FOLLOW MONDAY NIGHT AND TUESDAY BRINGING EVEN
COLDER AIR AND ASSOCIATED LOWER SNOW LEVELS TO INTERIOR NORTHWEST
CALIFORNIA.

CAZ003-004-260000-
/O.NEW.KEKA.WS.A.0003.070227T0000Z-070228T0000Z/
/O.EXT.KEKA.SN.Y.0004.000000T0000Z-070226T0000Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
451 AM PST SUN FEB 25 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON 
ABOVE 2500 FEET...
...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY AFTERNOON ABOVE 2000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
AFTERNOON. THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

OVER DEL NORTE COUNTY SNOW LEVELS WILL CONTINUE NEAR 2000 FEET
SUNDAY. SNOW ACCUMULATIONS UP TO 5 INCHES ARE EXPECTED THROUGH
SUNDAY...BUT LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ABOVE 2000
FEET NEAR AND ALONG THE HIGHWAY 199 CORRIDOR.

OVER INTERIOR HUMBOLDT COUNTY EXPECT SNOW LEVELS AROUND 2500 FEET
TO CONTINUE SUNDAY. SNOW FALL ACCUMULATIONS OF 4 TO 6 INCHES
ABOVE 3000 FEET CAN EXPECTED THROUGH SUNDAY. BRIEF SLUSHY
ACCUMULATIONS OF AN INCH WILL OCCUR AS LOW AS 2500 FEET IN HEAVIER
SHOWERS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WINTER STORM WATCH IS IN AFFECT FOR LATE MONDAY AS ANOTHER SYSTEM
APPROACHES THE COAST. THIS LATE MONDAY SYSTEM HAS THE POTENTIAL TO BRING
ADDITIONAL SIGNIFICANT SNOW TO THE REGION. SIGNIFICANT SNOW ACCUMULATION
SHOULD GENERALLY BE ABOVE 2000 FEET WHERE 8 TO 10 INCHES ARE
POSSIBLE MONDAY NIGHT AND TUESDAY WITH LESSER AMOUNTS AS LOW AS
1500 FEET.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

CAZ076-260200-
/O.NEW.KEKA.WS.A.0003.070227T0000Z-070228T0000Z/
MENDOCINO INTERIOR-
451 AM PST SUN FEB 25 2007

...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY AFTERNOON ABOVE 2500 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
AFTERNOON. 

A WINTER WEATHER SYSTEM APPROACHING THE REGION LATE MONDAY HAS THE
POTENTIAL TO BRING SNOW TO THE REGION. SIGNIFICANT SNOW
ACCUMULATION SHOULD GENERALLY BE ABOVE 2500 FEET WHERE 6 TO 8 INCHES
ARE POSSIBLE MONDAY NIGHT AND TUESDAY WITH LESSER AMOUNTS AS LOW
AS 2000 FEET.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS46 KEKA 260010
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
410 PM PST SUN FEB 25 2007

...WINTER WEATHER TO CONTINUE ACROSS NORTHWEST CALIFORNIA
THROUGH TUESDAY...

.A COLD AIR MASS WILL REMAIN OVER NORTHWEST CALIFORNIA THROUGH
TUESDAY. SHOWERS WILL PERSIST OVER AREA TONIGHT AND MONDAY...WITH
THE HEAVIEST SHOWERS GENERALLY CONFINED TO THE NEAR COAST
MOUNTAINS. AN ORGANIZED STORM SYSTEM WILL APPROACH THE AREA MONDAY
NIGHT AND TUESDAY...BRINGING INCREASING SNOW SHOWERS AND CONTINUED
LOW SNOW LEVELS TO INTERIOR NORTHWEST CALIFORNIA.


CAZ003-261315-
/O.EXP.KEKA.SN.Y.0004.000000T0000Z-070226T0000Z/
/O.NEW.KEKA.SN.Y.0005.070226T0010Z-070226T2000Z/
/O.CON.KEKA.WS.A.0003.070227T0000Z-070228T0000Z/
NORTH COAST INTERIOR-
410 PM PST SUN FEB 25 2007

...SNOW ADVISORY HAS EXPIRED...
...SNOW ADVISORY IN EFFECT UNTIL 12 PM PST MONDAY ABOVE 2000 FEET...
...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY AFTERNOON...

SNOW LEVELS WILL LOWER TO AROUND 2000 FEET TONIGHT THROUGH
MONDAY. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED ABOVE
2000 FEET THROUGH NOON MONDAY. THE HEAVIEST ACCUMULATIONS ARE
EXPECTED OVER DEL NORTE COUNTY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

A WINTER STORM WATCH REMAINS IN EFFECT FOR LATE MONDAY AS ANOTHER
SYSTEM APPROACHES THE COAST. THIS SYSTEM HAS THE POTENTIAL TO
BRING 5 TO 8 INCHES OF SNOW ABOVE 2000 FEET TO THE REGION MONDAY
NIGHT AND TUESDAY...WITH LESSER ACCUMULATIONS LOCALLY AS LOW AS
1000 FEET.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

CAZ004-261315-
/O.EXP.KEKA.SN.Y.0004.000000T0000Z-070226T0000Z/
/O.CON.KEKA.WS.A.0003.070227T0000Z-070228T0000Z/
UPPER TRINITY RIVER-
410 PM PST SUN FEB 25 2007

...SNOW ADVISORY HAS EXPIRED...
...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY AFTERNOON...

SNOW SHOWERS WILL TAPER OFF THIS EVENING OVER TRINITY COUNTY. 1
TO 3 INCHES OF NEW SNOW IS EXPECTED AS SNOW LEVELS FALL OVERNIGHT
TO 1500 TO 2000 FEET OVER THE AREA.

A WINTER STORM WATCH REMAINS IN EFFECT FOR LATE MONDAY AS ANOTHER
SYSTEM APPROACHES THE COAST. THIS SYSTEM HAS THE POTENTIAL TO
BRING 4 TO 7 INCHES OF SNOW ABOVE 2000 FEET TO THE REGION MONDAY
NIGHT AND TUESDAY...WITH LESSER ACCUMULATIONS LOCALLY AS LOW AS
1000 FEET.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

CAZ076-261315-
/O.CON.KEKA.WS.A.0003.070227T0000Z-070228T0000Z/
MENDOCINO INTERIOR-
410 PM PST SUN FEB 25 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY AFTERNOON...

A WINTER WEATHER SYSTEM APPROACHING THE REGION LATE MONDAY HAS
THE POTENTIAL TO BRING SNOW TO THE REGION. SIGNIFICANT SNOW
ACCUMULATION SHOULD GENERALLY BE ABOVE 2000 FEET WHERE 6 TO 8
INCHES ARE POSSIBLE MONDAY NIGHT AND TUESDAY. LESSER ACCUMULATIONS
ARE POSSIBLE AS LOW AS 1500 FEET.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Feb 23, 10:05 PM PST, 4 hours 51 minutes earlier.

Area forecast discussion, Feb 23, 10:05 PM PST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
1005 PM PST FRI FEB 23 2007

.SYNOPSIS...A PACIFIC STORM SYSTEM WILL BRING LIGHT RAIN AND SNOW TO
NORTHWEST CALIFORNIA TONIGHT...AND THEN RISING SNOW LEVELS AND
MODERATE RAIN AND SNOW BY LATE SATURDAY AFTERNOON. SHOWERS WILL
CONTINUE SATURDAY NIGHT AND SUNDAY...AS SNOW LEVELS FALL ACROSS THE
FAR NW CORNER OF THE STATE. ANOTHER POTENT PACIFIC STORM SYSTEM WILL
IMPACT THE AREA MONDAY AND TUESDAY...BEFORE A RIDGE BEGINS TO BUILD
ACROSS THE EAST PACIFIC AND BRINGS A DRIER AND WARMER PATTERN TO THE
AREA.

&&

.UPDATE...00Z WW3 DATA CHANGED LITTLE. WEST SWELL EXCEEDING 20 FEET
TO ARRIVE EARLY SUNDAY ALONG THE NW CAL COAST. A LOOK AT AVAILABLE
OPEN SEA OBS INDICATES THE GFS IS IN THE BALL PARK IN VICINITY OF
FETCH REGION NR 150W EITHER SIDE OF 45N...WHERE OPEN CELL CU WERE
ALSO CLOCKED AT 50-60 KNOTS IN CAA REGIME THERE ALONG A 280 DEG
CIRLE ROUTE AIMED THIS WAY. PROXIMITY OF FETCH AREA WILL TRANSLATE
TO SHORTER PERIODS AND VERY STEEP WAVE SETS. AS A RESULT HAZ SEAS
WARNING FLAGS ARE HOISTED FOR THE COASTAL WATERS AND A HIGH SURF
ADVISORY HAS BEEN ISSUED FOR CAZ001-002 FOR SUNDAY.

COLD FRONT OVER THE PAC NW WATERS APPEARS TO BE A BIT AHEAD OF
SCHEDULE BUT THIS MAY NOT ALTER CURRENT CATAGORICAL AND LIKELY POPS
MUCH SINCE IN TIME THE BAROCLINIC ZONE BECOME QUASI-STATIONARY OVER
OUR CWA LATE SAT WITH GREAT JET SUPPORT FOR SIGNIFICANT PCPN. MULTI-
PRONGED UPPER LOW WOBBLES OVER THE PAC NW WATERS SAT-MON BEFORE
COLD POOL DIVES SE PLUMMETING SNOW LEVELS MON NIGHT AND TUE. CURERNT
FORECAST ACCOUNTS FOR THIS FEATURE AND NO CHANGES ARE REQUIRED BUT
ZFP WAS UPDATED TO INCLUDE NEW HIGH SURF HEADLINE. WINTER STRM WATCH
REMAINS POSTED FOR CAZ003-004 FOR THE SAT NIGHT AND SUNDAY SYSTEM.

MC

&&

.PREV DISCUSSION...NEXT PACIFIC STORM IN OUR CURRENT SERIES
CONTINUES TO PUSH ACROSS THE NE PACIFIC AND SRN GULF OF
ALASKA...WITH A WEAK TO MODERATE TAP OF SUBTROPICAL MOISTURE EVIDENT
IN THE PRE-COLD FRONTAL ENVIRONMENT. MAIN FEATURE OF IMPORTANCE WITH
THIS APPROACHING SYSTEM IS THE 120-130KT WESTERLY JET THAT IS
CURRENTLY PUSHING ACROSS THE NORTH CENTRAL PACIFIC AND WILL NOSE
ACROSS NW CA LATE SAT NIGHT THROUGH SUNDAY MORNING. SNOW LEVELS WILL
RISE AHEAD OF A COLD FRONT THAT WILL PUSH ACROSS THE AREA LATE
SATURDAY. ONCE THE FRONT PUSHES THROUGH MODELS INDICATE SNOW LEVELS
WILL FALL TO CLOSE TO ABOUT 2000 FEET OVER FAR NW CA SATURDAY
NIGHT...AS A SECONDARY TROUGH ROTATES TOWARDS THE AREA AND THE
WESTERLY JET NOSES IN. GFS INDICATES THIS WILL ALSO BE ACCOMPANIED
BY A WEST-EAST FETCH OF MOISTURE WITH PRECIPITABLE WATER VALUES
AROUND 0.75 INCHES. SO DESPITE THE FACT THAT POST FRONTAL SHOWERS
TYPICALLLY DO NOT DELIVER MORE THAN A FEW INCHES OF SNOW TO NW
CA...THIS PARTICULAR SET OF CIRCUMSTANCES SEEMS TO WARRANT A WATCH
FOR POSSIBLE HEAVY SNOW ABOVE 2000-2500 FEET ACROSS THE NORTHERN
HALF OF THE FORECAST AERA.

IT STILL LOOKS AS IF THE JET CORE WILL SHIFT SLIGHTLY NORTH LATE
SUNDAY AND MONDAY...BUT LOWER LEVEL TEMPS WILL REMAIN QUITE COLD
AHEAD OF THE NEXT APPROACHING WARM FRONT. AS THE OFFSHORE SYSTEM
DIGS SOUTH SOMEWHAT AND SOUTHERLY FLOW PICKS UP AHEAD OF THE
APPROACHING COLD FRONT...EXPECT LOWER AND MID LEVEL TEMPS WILL
RECOVER. WITH ANOTHER MOISTURE TAP OF PRECIPTABLE WATER VALUES NEAR
AN INCH AND A POTENTIALLY SLOW MOVING OR STALLING COLD FRONT...THIS
COULD BE ANOTHER QUITE WET SYSTEM...THOUGH NOT LIKELY AS WET AS WE
SAW ON WEDNESDAY. BY TUESDAY COLDER AND DRIER AIR WILL PUSH SOUTH
OVER THE AREA. AND THIS SYSTEM LOOKS ABOUT AS COLD AS THE SYSTEM WE
JUST FINISHED WITH THIS MORNING...WITH THE GFS BRINGING 700MB TEMPS
ONCE AGAIN DOWN TO -16 DEG CENTIGRADE OVER MUCH OF NW CALIFORNIA.

SO THOUGH SOME DETAILS REMAIN TO BE IRONED OUT...THE GENERALLY WET
AND COLD PATTERN WILL CONTINUE THROUGH AT LEAST TUESDAY OF NEXT
WEEK. AFTER THAT NUMERICAL GUIDANCE CONTINUES TO SHOW THE PATTERN
ABATING...IF NOT CHANGING ALTOGETHER...BY NEXT THURSDAY. MODEL
CONSENSUS IS FOR A RIDGE BUILDING ACROSS THE NE PACIFIC. THIS
SHOULD HELP PUSH THE NEXT SERIES OF SYSTEMS ASHORE NORTH OF THE
AREA...AND LEAVE MUCH IF NOT ALL OF NW CALIFORNIA DRY.

TJADEN

&&

.AVIATION...WEAK WARM FRONTAL PROCESS SLOWLY OVERSPREADING THE AREA
TNGT PRODUCING VERY LIGHT RAIN AND MOUNTAIN FLURRIES ACROSS THE
NORTHERN ZONES. NO SIG VSBY OR CIG RESTRICTIONS XPTD OVERNIGHT IN
ROBUST SE FLOW AND CIGS GNRLY 2500-4500 FT. MVFR CIGS PSBL AFT 11Z
NR THE COAST SAT AS AIR SATURATES MORE SO. STRONG SOUTH WINDS AT CEC
SAT. HEAVIER RAIN XPTD BY 00Z SUNDAY N OF CAPE MENDOCINO AS SWIFT
WINDS ALOFT TARGET THE NW CORNER OF THE STATE OVER NEARLY STALLED
LOW LEVEL BNDRY. MC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH CAZ003-004 FOR SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON.
GALE WARNING SATURDAY AFTERNOON AND EVENING PT ST GEORGE TO CAPE
MENDOCINO OUT 60 NM.
SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS ALL WATERS.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 23, 3:09 PM PST, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
309 PM PST FRI FEB 23 2007

CAZ003-004-241330-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
309 PM PST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN AND HIGH ELEVATION SNOW WILL INCREASE SATURDAY
AFTERNOON...THEN CHANGE TO SHOWERS AS THE SNOW LEVEL FALLS TO
AROUND 2000 FEET ACROSS THE AREA. A WINTER STORM WATCH IS IN
EFFECT FOR THE AREA FROM LATE SATURDAY AFTERNOON THROUGH LATE
SUNDAY AFTERNOON. PLEASE SEE AWIPS PRODUCT SFOWSWEKA FOR DETAILS.

ANOTHER STRONG PACIFIC STORM SYSTEM IS EXPECTED TO IMPACT
NORTHWEST CALIFORNIA MONDAY AND TUESDAY. MODERATE TO HEAVY RAIN
AND HIGH ELEVATION SNOW ON MONDAY WILL BE FOLLOWED BY VERY LOW
SNOW LEVELS ONCE AGAIN ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT ANY SIGNFICANT WEATHER DURING
THIS PERIOD.

ST

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 9:18 PM PSTHigh Surf AdvisoryEKA54 hr
Feb 24, 3:22 PM PSTHigh Surf WarningEKA27 hr

Nearby

Snow Advisories in California, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.